# SDR 2023FA0000463

- Difficulty date: August 21, 2023
- Submitted: August 21, 2023
- Operation: General aviation
- Aircraft: N8588M
- Make and model: Beech P35
- Aircraft serial: D7224
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: UNKNOWN
- Condition: Shorted
- Location: Unknown
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ALTERNATOR IS MOUNTED AS DESCRIBED IN THE STC SA01436AT INSTALLATION INSTRUCTIONS. THE POSITIVE CONNECTION IS TOUCHING THE ENGINE BAFFLING BUT COVERED WITH A RUBBER BOOT. WHEN THE RUBBER BOOT WEARS THROUGH THE POSITIVE WILL SHORT TO GROUND LEADING TO LOSS OF ELECTRICAL POWER. HOW THE ALTERNATOR IS MOUNTED MAKES IT DIFFICULT TO KNOW IF THE BOOT HAS WORN THOUGH. POTENTIAL SOLUTIONS WOULD BE TO REPLACE THE BOOT AT ANNUAL AND PLACING A HIGH TEMPERATURE RUBBER PAD ON THE BAFFLING. THE MOST EXPENSIVE FIX WOULD BE TO REPLACE THE ALTERNATOR WITH A DIFFERENT CONVERSION KIT.
